Shrewsbury Woman Dead After Suspected Diet Pill Overdose
21 April 2015, 07:16
West Mercia Police has issued a warning after a Shrewsbury woman died after taking tablets, believed to have been 'diet pills', bought over the internet.
21-year-old Eloise Aimee Parry went to Royal Shrewsbury Hospital after taking the pills and sadly died on Sunday April 12. Formal cause of death will be confirmed by the coroner at a later date.
The tablets are currently being tested and are believed to contain a substance called dinitrophenol or DNP, which is highly toxic and very dangerous.
West Mercia Police is conducting a full investigation into the circumstances of Eloise's death.
Chief Inspector Jennifer Mattinson said: "We are undoubtedly concerned over the origin and sale of these pills and are working with partner agencies to establish where they were bought from and how they were advertised.
"The coroner's report will establish the exact cause of Eloise's death but we urge the public to be incredibly careful when purchasing medicine or supplements over the internet. Substances from unregistered websites could put your health at risk as they could be extremely harmful, out-of-date or fake.
"We continue to support Eloise's family at this incredibly difficult time and our thoughts very much remain with them and Eloise's friends."
Eloise's mum, Fiona Parry, has spoken out in memory of her daughter.
She said: "It is such a great sadness that her life ended so soon, and, in many ways, ended before it had really had a chance to begin. There were so many things that she dreamed of doing - travelling, having a career and having a family - things that she never got a chance to experience.
"She will be greatly missed by everyone who knew her and it will be all the good memories of her that we will cherish as we go through the difficult weeks and months ahead."
The Food Standards Agency (FSA) has offered the following information concerning the dangers posed by DNP.
"We advise the public not to take any tablets or powders containing DNP, as it is an industrial chemical and not fit for human consumption. It can be extremely dangerous to human health."